Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 11, 2005, 10:02 PM CDT for Randall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 10:02 PM CDT (03:02 UTC)
- Expired
- Jun 12, 2005, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Randall County, TX
The radar
The Amarillo radar (KAMA), 28 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1810 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 120304 FFWAMA TXC381-120600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1002 PM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... RANDALL COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF CANYON * UNTIL 100 AM CDT * AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WITH AMOUNTS IN EXCESS OF ONE INCH PER HOUR. FLASH FLOODING FROM A THUNDERSTORMS OVER THE SOUTHERN SECTIONS OF AMARILLO AND ACROSS CANYON. THE THUNDERSTORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL OVER PALO DURO CANYON.. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3516 10167 3480 10166 3477 10211 3515 10209 $$ GARCIA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:15 PM CDT, 7 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 2:15 PM CDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 215 PM CDT SAT JUN 11 2005 .DISCUSSION... WEAK SURFACE LOW OVER EAST CENTRAL NM THIS AFTERNOON WITH ONE BOUNDARY EXTENDING FROM AROUND KGAG TO JUST WEST OF KAMA AND THEN TO NEAR PORTALES NM. DRYLINE EXTENDS FROM EASTERN NM NEAR PORTALES SOUTHWARD. CU FIELD DEVELOPING THIS AFTERNOON FROM AROUND KRTN SOUTH TO NEAR KSRR OR SANTA ROSA NM. LOW CLOUDS HUNG IN LONGER TODAY THAN YESTERDAY ACROSS MUCH OF THE FORECAST AREA...BUT ARE BEGINNING TO SEE CLEARING TAKING PLACE FROM SOUTHWEST TO NORTHEAST ACROSS THE TX PANHANDLE THIS AFTERNOON. FEEL ANY ORGANIZED CONVECTION WILL LIKELY ADVECT INTO THE PANHANDLES RATHER THAN DEVELOP OVER THE FORECAST AREA...BUT COULD SEE ISOLATED STORMS POSSIBLY DEVELOPING BETWEEN KAMA AND KLBB AND ALSO BETWEEEN KAMA AND KGAG LATE THIS AFTERNOON. BEST CHANCES THOUGH LATER THIS EVENING AND OVERNIGHT AS SHORTWAVE ENERGY EJECTS EASTWARD OUT OF THE SOUTHWESTERN STATES AND LOW LEVEL NOCTURNAL SOUTHERLY JET SETS UP ONCE AGAIN OVER THE FORECAST AREA. DEPENDING ON TIMING OF SHORTWAVE TROUGH SUNDAY...SHOULD SEE SOME OVERNIGHT CONVECTION LINGERING INTO EARLY SUNDAY. THUS...INTRODUCED POPS IN THE SUNDAY MORNING GRIDS INSTEAD OF THE ZERO POPS PREVIOUSLY. AS THE UPPER TROUGH MAKES ITS WAY INTO EASTERN NM AND THE WESTERN PANHANDLES BY LATE SUNDAY...MAY SEE CONVECTION BREAK OUT ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA AS THIS SYSTEM KICKS THE DRYLINE EASTWARD INTO WESTERN OK. KEPT SLIGHT CHANCE TO CHANCE POPS FOR SUNDAY NIGHT...ALTHOUGH BUMPED THEM UP SLIGHTLY. LEFT TEMPS AND DEW POINT GRIDS ALONE EXCEPT FOR SOME MINOR TWEAKING. ANY MINOR CHANGES TO GRIDS WERE IN THE DAYS 1 TO 3 PERIOD AND LEFT LATER PERIODS ALONE. DRIER AND WARMER CONDITIONS NEXT WEEK WITH POSSIBLY NORTHWEST FLOW PATTERN RETURNING AROUND WEDNESDAY OR THURSDAY. THIS MAY CAUSE CONVECTION TO TRACK SOUTHEAST OUT OF CO AND NM...BUT CONFIDENCE IS LOW THIS EARLY. WILL LEAVE POP GRIDS ALONE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 86 60 84 / 40 30 30 0 BEAVER OK 64 81 63 85 / 40 40 40 0 BOISE CITY OK 57 80 57 83 / 40 20 20 0 BORGER TX 66 85 64 86 / 40 30 30 0 BOYS RANCH TX 61 86 59 86 / 40 20 20 0 CANYON TX 61 87 59 85 / 40 30 30 0 CLARENDON TX 65 88 64 87 / 40 30 30 0 DALHART TX 59 83 58 84 / 40 20 20 0 GUYMON OK 62 81 60 85 / 40 30 30 0 HEREFORD TX 61 87 59 87 / 40 20 20 0 LIPSCOMB TX 65 83 63 86 / 40 40 40 0 PAMPA TX 65 85 64 85 / 40 30 30 0 SHAMROCK TX 66 88 67 88 / 40 40 40 0 WELLINGTON TX 66 90 67 89 / 40 40 40 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/11
Hazardous weather outlook, Jun 11, 8:57 PM CDT, 1 hour 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 857 PM CDT SAT JUN 11 2005 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 857 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...TORNADO WATCH NUMBER 462 IS IN EFFECT UNTIL 1100 PM CDT FOR THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN SEVERE WEATHER THREATS WILL BE TORNADOES...LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST FORECASTS AND BE READY FOR ACTIVATION TONIGHT...AND AGAIN SUNDAY. SLATTERY
In the hours before
Local storm report, Jun 11, 8:59 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 5 SW AMARILLO 35.15N 101.88W
06/11/2005 60 MPH RANDALL TX TRAINED SPOTTER
&&
MRKLocal storm report, Jun 11, 9:03 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
903 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 4 SE TEXLINE 36.34N 102.97W
06/11/2005 0.75 INCH DALLAM TX TRAINED SPOTTER
&&
MRKLocal storm report, Jun 11, 9:27 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL CANYON 34.98N 101.92W
06/11/2005 0.75 INCH RANDALL TX FIRE DEPT/RESCUE
&&
RSLocal storm report, Jun 11, 9:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
935 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL 1 S SANFORD 35.69N 101.53W
06/11/2005 0.88 INCH HUTCHINSON TX AMATEUR RADIO
&&
MRKLocal storm report, Jun 11, 9:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
938 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL SANFORD 35.70N 101.53W
06/11/2005 0.75 INCH HUTCHINSON TX AMATEUR RADIO
&&
MRKLocal storm report, Jun 11, 9:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
956 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL LAKE TANGLEWOOD 35.06N 101.78W
06/11/2005 1.00 INCH RANDALL TX TRAINED SPOTTER
&&
RSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:02 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 58 min |
| Jun 11, 7:05 PM CDT | Tornado Warning | AMA | Armstrong | 55 min |
| Jun 11, 7:22 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 53 min |
| Jun 11, 7:25 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 65 min |
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 60 min |
| Jun 11, 7:49 PM CDT | Flash Flood Warning | AMA | Moore | 4 hr |
| Jun 11, 7:50 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 55 min |
| Jun 11, 7:56 PM CDT | Tornado Warning | AMA | Armstrong | 64 min |
| Jun 11, 8:07 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 38 min |
| Jun 11, 8:29 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 61 min |
| Jun 11, 8:39 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 66 min |
| Jun 11, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 61 min |
| Jun 11, 8:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 67 min |
| Jun 11, 9:31 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 59 min |
| Jun 11, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 65 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 63 min |
| Jun 11, 10:13 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 62 min |
| Jun 11, 11:19 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 56 min |
| Jun 12, 11:52 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 53 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.